Jump to content

Finally joining!


[Si...]

Recommended Posts

After reading posts for several years, it's time for me to join the forum. Briefly, I took (low) doses of valium irregularly for around 30 years and stopped cold turkey 5 years ago for different reasons. After suffering from various symptoms for a few months I luckily found this forum and realized what the cause of those symptoms was. Unfortunately some of them are still an issue... I find it sad, but comforting, to know that I'm not alone and look forward to sharing some of my experiences and hopefully learning from others who are still going through the same thing.
Link to comment
Share on other sites

Hello Silverlight,

 

Welcome to Benzo Buddies! I'm glad you've found validation and comfort reading posts here on the forum. Now that you are a member you can receive an even higher level of support as you continue to recover from benzo withdrawal.

 

Unfortunately, even with in consistent usage, over time a physical dependency can develop. Stopping cold turkey can also be very challenging.  You mention that you continue to have withdrawal related issues. What kind of symptoms are you experiencing?

 

It can take much longer to recover from benzo use and withdrawal than we would wish. You'll find other here that you can relate to.  For now I'll give you a link to the Post Withdrawal Recovery Board where you can receive feedback from others.

 

Settle in and let us know how we can help. 

 

Post-withdrawal Recovery Support

 

pianogirl  :)

Link to comment
Share on other sites

The symptoms I'm still dealing with are mainly tinnitus, sinus problems, IBS, intrusive thoughts, minor shingles outbreaks and a few more. I've had very few windows since stopping cold turkey 5 years ago; the last one was in November when there was a 2-week period of feeling completely normal (I almost didn't recognize that feeling because it had been so very long since I'd experienced it!). Then a number of unavoidable stress factors cropped up (a series of dentist appointments, Covid booster and actual Covid...) and I was back to suffering.

 

I should add that I first was prescribed Valium by doctors about 30 years ago after receiving emergency surgery to remove an ovary and both tubes. That surgery caused an early menopause with many effects including severe panic attacks. The surgically induced menopause lasted about 10 years, but 2 years after that operation I had another emergency surgery because scar tissue from the first one was blocking my intestines. Both experiences were very hard to deal with, especially because I was a single mother also trying to work. So I used small doses of valium (about 2 mg), mainly to help me sleep, but this was always intermittently, and there were periods of possibly a few months when I didn't use any.

 

Fast forward to the year 2000 when I went to live in Thailand and stayed there for 17 years. As an animal lover I immediately became involved in dog and cat rescue and was busy every day doing something to help the animals, as well as working to earn a living. The stress and heartbreak from all of that made it hard to sleep so I was probably taking 1 or 2 mg of valium 2 or 3 times a week during those 17 years. Finally I realized I was becoming physically, mentally and emotionally broken from seeing all the animal suffering in Thailand and decided to move back to Holland. That move was quite traumatic because I had to first come and secure affordable housing, get that set up, then return to Thailand to pack up there and arrange flights for me, my dog and cat.

 

During that 3 month moving period I took the 1 or 2 mg of valium every night because getting sleep was vital so I could take care of everything. But after settling back in here I decided that it was time to stop the valium, giving no thought to the possibility of withdrawal symptoms. I remember clearly when the first one began: I was on the sofa watching TV when suddenly clear mucus began streaming from my nose. It was so dramatic that I must have used several packets of tissues to mop it up. Then a couple of days later the tinnitus kicked in. In the meantime the IBS I'd suffered from for years was becoming much worse. So I googled all of those and the answer became clear. I was experiencing valium withdrawal.

 

I've done my best to remain positive, keep going with my life and do as much as possible to help myself (with a lot of help from reading this forum), but it's definitely very frustrating that I'm still not healed after 5 years! I know I also have PTSD from everything I experienced with the animals in Thailand so that is a contributing factor.

 

 

 

 

Link to comment
Share on other sites

Hello Silverlight,

 

Thanks for telling us more of your story, I'm sorry to hear you're still suffering this far out.  I worked animal rescue for a few years and understand the trauma this work can cause, I've never cried that much in my life and hated how hard I had to become in order to help the animals.  But you can't stuff those feelings down for long, they come for you. 

 

I hope you'll find comfort in knowing you're not alone in feeling like this 5 years out and if you get a chance, check out the success stories on the protracted board, it happens.

Link to comment
Share on other sites

×
×
  • Create New...